Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 35, NWS Newport/Morehead City, NC

October 13, 2016Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this river flood warning at Oct 13, 2016, 9:24 PM EDT for Pitt County, North Carolina. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Oct 13, 2016, 9:24 PM EDT (01:24 UTC)
Expired
Oct 19, 2016, 9:24 PM EDT
In force
6 days
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Flood severity
Major

County Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 96 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

708 
WGUS82 KMHX 140124
FLSMHX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY, NC
924 PM EDT THU OCT 13 2016

...The Flood Warning continues for the following rivers in North 
Carolina...
  Tar River At Greenville affecting Pitt County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive vehicles through flooded areas. Most flood deaths occur 
in automobiles when people try to drive through flooded areas.

Stay tuned to developments by listening to NOAA Weather Radio...local
radio...media or cable TV.

&&

NCC147-150124-
/O.NEW.KMHX.FL.W.0035.161014T0124Z-000000T0000Z/
/RDMN7.3.ER.000000T0000Z.161014T0600Z.000000T0000Z.NO/
924 PM EDT THU OCT 13 2016

* At10 AM Thursday the stage was 24.3 feet.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 25.1 feet by 
  after midnight tonight then begin falling.
* Impact...At 24.0 feet...Devastating flooding for all areas adjacent 
  to the river and tributaries. Water will begin to flood the 
  Pitt-Greenville Airport. Water will overflow into the city of 
  Greenville. Nearly all major roads countywide will become flooded 
  and impassable.

&&
                  Fld  Observed         Forecast 8PM
Location          Stg  Stg  Day Time    Fri   Sat   Sun

LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
          3559 7742 3573 7757        

$$

NCC147-150124-
/O.CON.KMHX.FL.W.0028.000000T0000Z-000000T0000Z/
/PGVN7.3.ER.161009T0657Z.161015T0600Z.000000T0000Z.NO/
924 PM EDT THU OCT 13 2016

The Flood Warning continues for
  The Tar River At Greenville.
* until further notice...Or until the warning is cancelled.
* At 7 PM Thursday the stage was 24.3 feet.
* Major flooding is occurring and Major flooding is forecast.
* Flood stage is 13.0 feet.
* Forecast...The river will continue rising to near 25.1 feet by 
  early Saturday morning then begin falling.
* Impact...At 24.0 feet...Devastating flooding for all areas adjacent 
  to the river and tributaries. Water will begin to flood the 
  Pitt-Greenville Airport. Water will overflow into the city of 
  Greenville. Nearly all major roads countywide will become flooded 
  and impassable.

&&
                  Fld  Observed         Forecast 8PM
Location          Stg  Stg  Day Time    Fri   Sat   Sun
  Greenville      13  24.3 Thu 07 PM   25.0  24.2  22.8

LAT...LON 3577 7751 3565 7736 3564 7729 3556 7733
          3559 7742 3573 7757        

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this river flood warning went out at Oct 13, 7:02 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 13, 7:02 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
702 PM EDT Thu Oct 13 2016

.SYNOPSIS...
A dry back door cool front will move through tonight. Strong high
pressure will build in from the northwest Friday and move offshore
the beginning of next week. The high will remain anchored over the
Western Atlantic waters through mid week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 650 PM Thursday, a cold front currently working its way
across the NC Piedmont will lead to gusty winds after midnight
with dewpoints and temperatures dropping. Lows tonight will fall
into the low/mid 50s inland to around 60 Outer Banks. The front
will be accompanied by just a few scattered clouds. No major
changes to current forecast at this time.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 330 PM Thu...Cool and dry high pres will build in from the
northwest with temps near to slightly below climo. Highs Fri will
range from the upper 60s north to lower 70s south. Lowering TD's
and light winds will allow for efficient radiational cooling at
night with lows in the mid 40s interior to 50s on the beaches.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 330 AM Thu...High pressure will dominate the period
bringing dry conditions and seasonal temperatures through the
weekend, then a warming trend late weekend into next week.

Saturday night...High pressure will build behind the front
bringing gusty NE winds across the Outer Banks on Friday. A mid-
upper level short wave will move through the area Saturday into
Sunday bringing an increase of cloudiness as moisture remains
limited. Temps will be a few degrees cooler on Fri and Sat...with
highs in the upper 60s to low 70s. Fri night will be a bit cooler
than climo with lows in the mid 40s interior to 50s on the
beaches. Moderating low temps Sat night with low/mid 50s interior
to upper 50s beaches.

Sunday through Wednesday...Mid to upper level ridge builds from the
deep south influencing E NC weather. Meanwhile sfc high pressure
slides off the coast bringing a return of warm southwesterly wind
flow across the area through Wednesday. Temps will gradually warm
back again...bringing highs into the low 80s by Tuesday. Overnight
lows in the 50s and climbing into the 60s by early next week.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Short Term /Through Friday/...
As of 7 PM Thursday, high probability of VFR conditions through
the TAF cycle. A cold front will move across the region overnight
producing some gusty N/NE winds. These winds should preclude any
fog formation overnight. Winds should subside during the afternoon
on Friday.

Long Term /Friday Night through Tuesday/... As of 330 AM
Thursday...VFR conditions will dominate the period, but there is
the potential for brief MVFR conditions each morning.

&&

.MARINE...
Short Term /Through Friday Night/...
As of 7 PM Thursday, cold front now over the Piedmont region of
North Carolina should move offshore after midnight with a good
northerly surge leading to 15-25 knot N/NE winds through the
midday to early afternoon hours on Friday. Seas currently in the
5-8 foot range and will remain rough with wind wave tonight/Friday
coupled with some swells from distant Hurricane Nicole. Seas
will slowly subside below 6 ft through the weekend.

Long Term /Saturday through Tuesday/...
As of 330 AM Thursday...Rough boating conditions will remain
through the weekend. Combined with gusty northernly winds and
increasing swells from the distant TC Nicole will help maintain
seas elevated 6-8 FT into Saturday. Winds and seas will gradually
subside late Friday through Saturday and could fall below 6 FT
late Saturday night. SW winds increase on Monday and may bring
seas back to around 6 ft late in the day.

&&

.HYDROLOGY...
As of 330 PM Thu...Most inland rivers have reached major flooding
levels. Main stem rivers will remain above major flood stage into
next week.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM Thu...Gauges adjacent to Pamlico Sound continue to
indicate water levels 1 to 2 feet above normal due to persistent
NE winds and flood waters moving down rivers and tributaries.
Elevated water levels will likely rise above 2 feet late tonight
and Friday due to gusty northerly winds behind a cold front.
Coastal flooding will continue through early next week due to the
flood waters and increasing astronomical tides which will peak
early next week. Additionally, minor to moderate coastal flooding
on the ocean side will likely develop by this weekend due to the
high astronomical tides.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through Friday evening for NCZ095-098-
     103-104.
     Coastal Flood Advisory until 8 PM EDT Tuesday for NCZ080-081-
     093>095-103-104.
MARINE...Small Craft Advisory from 2 AM to noon EDT Friday for AMZ130-
     131-135.
     Small Craft Advisory until 6 AM EDT Sunday for AMZ152-154.
     Small Craft Advisory until 8 AM EDT Saturday for AMZ156-158.
     Small Craft Advisory until 6 PM EDT Saturday for AMZ150.

&&

SYNOPSIS...TL
NEAR TERM...CTC
SHORT TERM...TL
LONG TERM...BM
AVIATION...CTC/TL/BM
MARINE...CTC/TL/BM
HYDROLOGY...MHX
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Oct 13, 5:45 PM EDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
545 PM EDT THU OCT 13 2016

NCZ103-142145-
OUTER BANKS DARE-
545 PM EDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BEACH HAZARDS STATEMENT.

AN ELEVATED RIP CURRENT RISK WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-142145-
OUTER BANKS HYDE-
545 PM EDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BEACH HAZARDS STATEMENT.

AN ELEVATED RIP CURRENT RISK WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-142145-
CARTERET-
545 PM EDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BEACH HAZARDS STATEMENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   BEACH HAZARDS STATEMENT.

AN ELEVATED RIP CURRENT RISK WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ093-142145-
CRAVEN-
545 PM EDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

MINOR TO MODERATE URBAN AND SMALL STREAM FLOODING WILL PERSIST
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-142145-
ONSLOW-
545 PM EDT THU OCT 13 2016

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

MINOR TO MODERATE URBAN AND SMALL STREAM FLOODING WILL PERSIST
THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   BEACH HAZARDS STATEMENT.

AN ELEVATED RIP CURRENT RISK WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ029-044>046-079-090>092-142145-
MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-DUPLIN-LENOIR-JONES-
545 PM EDT THU OCT 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

MINOR TO MODERATE URBAN AND SMALL STREAM FLOODING WILL PERSIST
THROUGH TONIGHT ALONG WITH MAJOR TO MODERATE MAIN STEM RIVER
FLOODING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT FLOOD WARNINGS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

MINOR TO MODERATE URBAN AND SMALL STREAM FLOODING MAY PERSIST INTO
LATE WEEK. MOST MAIN STEM RIVERS WILL LIKELY SEE MODERATE TO
MAJOR FLOODING INTO EARLY NEXT WEEK.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT FLOOD WARNINGS AND STATEMENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ080-081-142145-
BEAUFORT-MAINLAND HYDE-
545 PM EDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ047-142145-
MAINLAND DARE-
545 PM EDT THU OCT 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ094-142145-
PAMLICO-
545 PM EDT THU OCT 13 2016

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 11:44 AM EDTAreal Flood WarningMHXBeaufort, Craven, Duplin, Greene, Jones, Lenoir and 4 more48 hr

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.